Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 97, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 28, 2019, 1:45 AM EDT for Morgan County, Perry County, Washington County, Ohio. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2019, 1:45 AM EDT (05:45 UTC)
- Expired
- May 28, 2019, 2:30 AM EDT
- In force
- 45 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Morgan County, OH, Perry County, OH, Washington County, OH
The radar
The Charleston,WV radar (KRLX), 152 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 12:08 AM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 5.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2016 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
170
WUUS51 KRLX 280545
SVRRLX
OHC115-127-167-280630-
/O.NEW.KRLX.SV.W.0097.190528T0545Z-190528T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
145 AM EDT Tue May 28 2019
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
East central Perry County in southeastern Ohio...
Northwestern Washington County in southeastern Ohio...
Morgan County in southeastern Ohio...
* Until 230 AM EDT.
* At 145 AM EDT, a severe thunderstorm was located near
McConnelsville, moving southeast at 40 mph.
HAZARD...65 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
McConnelsville, Beverly, Chesterhill, Crooksville, Malta,
Stockport, Bristol, Eagleport and Hackney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM EDT for southeastern
Ohio.
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3982 8208 3977 8208 3975 8164 3967 8164
3966 8159 3959 8159 3958 8149 3945 8187
3945 8195 3982 8217
TIME...MOT...LOC 0545Z 296DEG 36KT 3972 8192
HAIL...1.00IN
WIND...70MPH
$$
261 follow-up statement
255
WWUS51 KRLX 280615
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
215 AM EDT Tue May 28 2019
OHC127-280625-
/O.CAN.KRLX.SV.W.0097.000000T0000Z-190528T0630Z/
Perry OH-
215 AM EDT Tue May 28 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PERRY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 400 AM EDT for southeastern
Ohio.
LAT...LON 3975 8164 3967 8164 3966 8159 3959 8159
3958 8149 3949 8176 3976 8183
TIME...MOT...LOC 0615Z 296DEG 36KT 3959 8157
$$
OHC115-167-280630-
/O.CON.KRLX.SV.W.0097.000000T0000Z-190528T0630Z/
Washington OH-Morgan OH-
215 AM EDT Tue May 28 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM EDT
FOR NORTHWESTERN WASHINGTON AND EASTERN MORGAN COUNTIES...
At 215 AM EDT, a severe thunderstorm was located near Beverly, moving
southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Beverly, Bristol and Hackney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM EDT for southeastern
Ohio.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3975 8164 3967 8164 3966 8159 3959 8159
3958 8149 3949 8176 3976 8183
TIME...MOT...LOC 0615Z 296DEG 36KT 3959 8157
HAIL...1.00IN
WIND...60MPH
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 12:57 AM EDT, 48 minutes earlier.
Area forecast discussion, May 28, 12:57 AM EDT, 48 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 1257 AM EDT Tue May 28 2019 .SYNOPSIS... Weather disturbance brings storms across the north tonight. Hot for midweek. Next cold front late week. && .NEAR TERM /THROUGH TODAY/... As of 930 PM Monday... Raised pops across parts of southeast Ohio this evening, particularly Perry, Morgan and Athens counties based on current radar trends, and path estimates of convection hitting northern most Ohio counties in the next few hours...after midnight. Damaging winds are possible tonight across these areas. SPC has added parts of southeast Ohio zones to a slight risk for tonight. As of 615 PM Monday... Current forecast is on track and no updates necessary at this moment. Boundary is starting to move north through the area, but at this time, convection has been largely confined across western Ohio. Will maintain the slight chance pops. Still looking at a complex developing and moving across Ohio generally after midnight as shortwave energy moves across the Great Lakes, with strong damaging winds possible as strong 50-60 kt llj forms across the area. Best chances still look to lie along and north of I-70, sparing much of the CWA, but will monitor. As of 153 PM Monday... Best moisture depth as of early afternoon is located across the southern and western CWA, behind a quasi-hard-to-delineate warm front. Isolated showers and thunderstorms may occur through early evening across the aforementioned area as a weak mid level disturbance advects east, but most areas should remain dry. Overnight, the warm front should shift northeast across the area. At the same time, a rather potent H5 vort max is prog to advect SE with a cluster of convection/MCS moving ESE across N IN and N OH. How far south and east this convection makes it is a little uncertain, but the northern fringe of the CWA may be impacted overnight. As such, I have a gradient of chance POPs across the north to nil POPs farther south. An isolated strong wind gust may occur with the convection tonight, but an overall weakening trend should limit the better strong storm potential. Aforementioned vort max will exit the region around sunrise Tuesday with a period of DNVA and associated subsidence resulting in clearing skies. With rising heights and strengthening low level WAA, afternoon highs should be much warmer than today's values. Have gone a little on the lower side of guidance for max temps Tuesday, given the higher soil moisture across the region. Regardless, it will still feel hot and humid Tuesday afternoon. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... As of 225 PM Monday... Lingering evening convection across northern parts of the CWA Tuesday evening will shift north overnight as the baroclinic zone retreats. A mid level wave passes just to the north on Wednesday, but close enough for mainly scattered afternoon convection. This scenario repeats itself Thursday but with a stronger system and frontal passage, as the upper trof lifts into the Northeast. && .LONG TERM /FRIDAY THROUGH MONDAY/... As of 253 PM Monday... The trof over the Northeast will linger through the weekend, with a general northwest flow regime across the area. This will make the region susceptible to disturbances traversing the back side of the trof with once such system slated for late Sunday. Otherwise, a somewhat cooler airmass can be expected, though likely slightly above normal. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... As of 1250 AM Tuesday... A thunderstorm complex will move across central Ohio and northern West Virginia early this morning. Brief IFR conditions and gusty winds can be expected with these storms. The storms are also producing tornados and may continue to do so for a couple of more hours. Outside of the storms, expect VFR conditions. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z WEDNESDAY... FORECAST CONFIDENCE: Medium at KPKB, KCKB and KEKN. High elsewhere. ALTERNATE SCENARIOS: Convection may have a greater impact on KPKB/KCKB/KEKN than currently forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE TUE 05/28/19 UTC 1HRLY 03 04 05 06 07 08 09 10 11 12 13 14 EDT 1HRLY 23 00 01 02 03 04 05 06 07 08 09 10 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H M M M M M M M H H H H PKB CONSISTENCY H H H H H M H H H H H H CKB CONSISTENCY H H H H H H M H H H H H AFTER 06Z WEDNESDAY... Brief IFR possible in thunderstorms Thursday/Thursday night. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...RH/30 NEAR TERM...RH/SL SHORT TERM...30 LONG TERM...30 AVIATION...RPY
Hazardous weather outlook, May 28, 12:09 AM EDT, 1 hour 36 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 1209 AM EDT Tue May 28 2019 KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>008-013>016-018-020- 024>034-039-040-515>526-290415- Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Gallia-Lawrence OH- Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Lincoln-Putnam- Kanawha-Roane-Calhoun-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 1209 AM EDT Tue May 28 2019 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-067-075-076-084-085-WVZ009>011-017-019-290415- Perry-Morgan-Athens-Washington-Vinton-Meigs-Wood-Pleasants-Tyler- Wirt-Ritchie- 1209 AM EDT Tue May 28 2019 ...TORNADO WATCH 269 IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING... This Hazardous Weather Outlook is for portions of southeast Ohio and northern West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 12:24 AM EDT | Tornado Warning | RLX | Morgan, Perry | 51 min |
| May 28, 1:11 AM EDT | Severe Thunderstorm Warning | RLX | Morgan, Perry | 49 min |
| May 28, 1:14 AM EDT | Flash Flood Warning | RLX | Morgan, Perry | 3 hr |
| May 28, 1:42 AM EDT | Tornado Warning | RLX | Athens, Meigs, Vinton | 48 min |
| May 28, 2:02 AM EDT | Tornado Warning | RLX | Athens, Jackson, Meigs, Vinton | 43 min |
| May 28, 2:58 AM EDT | Special Weather Statement | RLX | Athens | 47 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.